Georgia, 2007Damaging Winds in Georgia, August 11, 2007
August 11, 2007 · NWS CAE · 2 events in 1 county or zone
Isolated pulse storms developed over Burke county and produced some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated pulse storms developed over Burke county and produced some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 11, 1:34 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 11, 1:34 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
234 PM EDT SAT AUG 11 2007
.SYNOPSIS...
THE UPPER LEVEL RIDGE RESPONSIBLE FOR OUR HEAT THIS WEEK WILL
SHIFT WEST AND BE CENTERED OVER THE SOUTHERN PLAINS THROUGH THE
COMING WEEK. UPPER LEVEL FLOW WILL BE MORE NORTHERLY OVER THE
STATE WHICH WILL BRING SOME RELIEF FROM THE RECORD LEVEL HEAT. THE
UPPER RIDGE WILL BEGIN TO BUILD BACK OVER THE AREA LATER IN THE
WEEK. THERE WILL BE NO ORGANIZED FORCING FOR PRECIPITATION THROUGH
THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
STATIONARY SURFACE FRONT EXTENDS FROM PEE DEE SOUTHWEST ACROSS
EASTERN MIDLANDS TO THE CSRA...EAST OF AGS. AIRMASS EAST OF THE
FRONT IS VERY MOIST WITH DEW POINTS IN THE MID TO UPPER 70S. WEAK
SURFACE CONVERGENCE INDICATED IN THE OGB AREA WHERE INSTABILITY IS
MODERATE...SURFACE BASED LI TO -6. RADAR SHOWING
SHOWERS/THUNDERSTORMS DEVELOPING NEAR FRONTAL AREA...PLAN ON
CHANCE POPS IN THAT AREA WITH LOWER POPS NORTH AND WEST FOR THE
EVENING PERIOD. SHOWERS SHOULD BE DIURNAL SO AFTER SUNSET SHOWERS
SHOULD DIMINISH.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
UPPER LEVEL RIDGE THAT HAS BEEN PARKED OVER THE REGION...BRINGING
RECORD HEAT ALONG WITH IT...WILL BEGIN TO BREAK DOWN AND
RETROGRADE THROUGH THE WEEKEND. MAX TEMPERATURES WILL COOL BACK
INTO THE 90S ON SUNDAY. SURFACE BOUNDARY ACROSS CSRA SUNDAY
AFTERNOON WITH POSSIBLE MODERATE INSTABILITY...DRIER AIR ADVECTING
SOUTH FROM NORTH CAROLINA INTO CENTRAL MIDLANDS. BASED ON SHORT
RANGE ENSEMBLE GUIDANCE WILL ADD SLIGHT CHANCE POPS CSRA. MODELS
SUGGEST ANOTHER WEAK FRONT/TROUGH MAY MOVE THROUGH LATE MONDAY
ALONG WITH A MID LEVEL SHORT WAVE. MOISTURE APPEARS LIMITED WITH
DRIER AIR FILTERING INTO THE AREA AND DOWNSLOPE COMPONENT AT 850MB. LATEST
MAV GUIDANCE POPS VERY LOW IN LINE WITH MEDIUM RANGE ENSEMBLE. SO
WILL LEAVE POPS OUT MONDAY AND GO SLIGHTLY WARMER DUE TO DOWNSLOPE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
CENTER OF UPPER LEVEL RIDGE WILL CONTINUE OVER THE CENTRAL US BUT
SLOWLY BUILD AN EASTWARD EXTENSION LATER IN THE WEEK. THIS SHOULD
KEEP MAX TEMPS IN THE MIDDLE TO UPPER 90S. STILL NO GOOD FORCING
FOR PRECIPITATION.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WEAK COLD FRONT JUST EAST OF THE AREA WILL REMAIN NEAR THE COAST
THROUGH SUNDAY. THIS WILL KEEP PARTLY CLOUDY SKIES ACROSS THE
REGION THROUGH SUNDAY WITH ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS. WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
AREA HAVE INCLUDED TEMPO GROUP FOR AGS/DNL/OGB FOR 18Z TO 22Z.
EXPECT CONVECTIVE ACTIVITY TO DIMINISH WITH THE LOSS OF HEATING.
WITH TEMPERATURES A LITTLE COOLER OVERNIGHT WILL NOT ANTICIPATE
HAZE...HOWEVER FOG WILL BE POSSIBLE AT LOCATIONS WHICH RECEIVE RAIN.
WINDS THROUGH THE TAF PERIOD WILL BE 10 KNOTS OR LESS.
NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED SUNDAY THROUGH
THURSDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ027>031-
035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ063>065-077.
&&Hazardous weather outlook, Aug 11, 3:28 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
428 AM EDT SAT AUG 11 2007
GAZ040-SCZ015-016-018-020>022-025-026-120830-
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-
EDGEFIELD-SALUDA-
428 AM EDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ063>065-077-SCZ027>031-035>038-041-120830-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
428 AM EDT SAT AUG 11 2007
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
EXPECT HEAT INDEX VALUES FROM 105 TO 109 DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.In the hours before
Special weather statement, Aug 11, 2:06 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
306 PM EDT SAT AUG 11 2007
GAZ065-077-SCZ030-112000-
AIKEN-BURKE-RICHMOND-
306 PM EDT SAT AUG 11 2007
...STRONG THUNDERSTORMS WERE AFFECTING AIKEN...BURKE AND RICHMOND
COUNTIES...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF NEW
ELLENTON TO 8 MILES WEST OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS WILL BE NEAR...
JACKSON BY 325 PM EDT.
WAYNESBORO BY 335 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
Thunderstorm Wind, Burke
- When
- August 11, 2:44 PM EST
- Where
- Burke County, 8 mi W of Munnerlyn
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.950, -82.088
Highway Dept. reported seveal trees down on Herndon road.
Thunderstorm Wind, Burke
- When
- August 11, 2:53 PM EST
- Where
- Burke County, 5 mi NW of Sardis
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 33.031, -81.811
Highway Dept. reported several trees down on Brown Morely road and Thompson Creek road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 11, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, August 11 to 12, 2007$307,000 · 53 kt wind · 7 events
- Damaging Winds and Lightning Strike in Wisconsin, August 11 to 12, 2007$183,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in Florida, August 11, 2007$252,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Wisconsin, August 11, 20071 injured · $48,000 · 61 kt wind · 27 events
- Damaging Winds in Georgia, August 11, 2007$99,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, August 11, 2007$100,000 · 60 kt wind · 4 events
- Damaging Winds in Louisiana, August 11, 2007$30,000 · 55 kt wind · 3 events
- Damaging Wind in Colorado, August 11, 2007$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11, 2007$6,000 · 1.75 in hail · 17 events
- Damaging Winds in Georgia, August 11, 200750 kt wind · 15 events
- Damaging Wind in Arizona, August 11, 2007$15,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39543, 39545.